Diphenhydramine use during anaphylaxis treatment may cause a reversible pseudo-infarction ECG pattern due to transmural conduction delay and block.
Anaphylaxis may produce striking pseudo-infarction ECG; leaves open its prevalence among mimics.
A pseudo-infarction electrocardiogram (ECG) pattern may be seen in clinical conditions including heart disease (eg, left ventricular hypertrophy, left bundle branch block, hypertrophic cardiomyopathy, Wolff-Parkinson-White syndrome, pericarditis), pulmonary disease (eg, embolism), metabolic abnormalities (eg, hyperkalemia), or channelopathy (eg, Brugada syndrome).1 In some situations, the resemblance to acute infarction is particularly striking. We present a case of anaphylaxis in which an ECG pattern of pseudo-infarction developed 72 hours after admission and resolved within 15 hours of discontinuation of diphenhydramine (DPH).
No takes yet. Share an insight, caveat, or question.
Olson et al. (2022) studied this question.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: